Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nephrotic syndrome
Aug 31, 2007

Drs

I am a 39yr old white male. Diagnosed AIDS Feb 2006 VL>100,000, CD4 130. Meds started March 2006 Sustiva/Truvada. Eventually VL <40 in October 2006 CD4 then 330. VL <40 since then and CD4 increasing. June 2007 diagnosed Nephrotic syndrome, stopped Truvada replaced with Kivexa. Current numbers VL<40 CD4 469. Started Rampiril to reduce BP. Due to have kidney biopsy in 2 weeks - ultra sound showed no visable problems. OK now for my questions. My renal specialist is convinced its HIV Nephrotic syndrome, my HIV specialist is not - his argument is that why would it occur after the VL was <40 and under control. Is it possible/are you aware of any similar scenarios? My HIV Consultant is convinced it may be an unreported side effect of Truvada along with the other renal problems it can cause. Again are you aware of other cases of Truvada causing this specific problem. And finally they both agree it could also be a auto immune problem - would this be because of my improved immune system or caused by something else. Your views/opinions much appreciated. Thank you

Response from Dr. Pierone

This is a tough call. Your problem with nephrotic syndrome could be related to HIV, the tenofovir component of Truvada, or possibly an immune reconstitution reaction. Tenofovir generally does not produce nephrotic range proteinuria when it caused kidney problems, but it remains a possibility. So stopping Truvada was a prudent action. The kidney biopsy may be useful to help sort things out. If there is evidence of an immune reaction then a course of corticosteroids may be helpful.

Let us know what happens after the biopsy and is a specific diagnosis is established. Best of luck to you!



Previous
Black cohosh+meds
Next
Calcium Supplements with HIV Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement